MAUDE Adverse Event Report: ANGIODYNAMICS ANGIODYNAMICS / VAXCEL; PORT & CATHETER, IMPLANTED

ANGIODYNAMICS ANGIODYNAMICS / VAXCEL; PORT & CATHETER, IMPLANTED
Catalog Number M001453620
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/07/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Although it has been indicated that the device from the reported event will be returned to angiodynamics for evaluation, it has not yet arrived.Upon receipt of the sample / completion of the investigation, a supplemental medwatch will be submitted.(b)(4).Device not yet returned to manufacturer.
 
Event or Problem Description
Vaxcel pasv port placed on (b)(6) 2010.Was found to have a fracture in the catheter just distal to the hub and was explanted on (b)(6) 2016 and replaced with a bard power port."no ill effect to the patient was experienced." the used device is expected to be returned to angiodynamics for evaluation.
 
Additional Manufacturer Narrative
A review of the device history records was performed for the indicated packaging and component lots for any deviations related to the reported defect of the complaint.The review confirms that the lots met all material, assembly and performance specifications.The december 2016 (b)(4) complaint report was reviewed for the vaxcel pasv port product family and the failure mode, "catheter fractured." no adverse trend was indicated.As received, the port was returned in used condition as bio-matter and blood were observed on the device and in the catheter.The catheter was detached from the port.There was a slice in the catheter tubing at the 20cm mark.The slit in the tubing was approximately ½ cm long.There was hardened bio-matter inside the tubing at the area of the slice.Infusion and aspiration was performed on the port using a non-coring needle and a 10 cc syringe without difficulty.Both the infusion and aspiration pressures met specification.A guidewire was inserted into the catheter however it could not be passed through; the catheter was occluded with bio-matter.The catheter was sectioned next to the slice at approximately the 22 cm mark.Visual inspection of the cross-section did not show any abnormalities/thin spots.All i.D.And o.D measurements of the catheter tubing met specification.The following valve stem measurements were also taken and found to meet specification: barb o.D., stem o.D., and stem i.D.The reported event description of fractured tubing is confirmed.The tubing is broken at the tip of the valve stem.There is also a slice on the tubing at approximately the 20 cm mark.The split in the catheter tubing was longitudinal in nature, which is indicative of a catheter that was over-pressurized to failure.Further evidence to support this is there was hardened bio-matter inside the tubing at the area of the slice.The directions for use provided with this device provides instructions and precautions for care and maintenance of the port, which includes flushing.(b)(4) manufacturing process controls for the vaxcel pasv port include 100% leak testing and 100% hydrostatic air testing of each port assembly to insure proper functioning and non-leakage.Additionally all incoming lots of catheters undergo dimensional inspections, static burst testing, and tensile testing.(b)(4).

Brand Name
ANGIODYNAMICS / VAXCEL
Common Device Name
PORT & CATHETER, IMPLANTED
Manufacturer (Section D)
ANGIODYNAMICS
10 glens falls technical park
glens falls NY 12801
MDR Report Key6140800
Report Number1317056-2016-00177
Device Sequence Number19114927
Product Code LJT
UDI-Device IdentifierM001453620
UDI-PublicM001453620
Combination Product (Y/N)N
Initial Reporter StateSD
Initial Reporter CountryUS
PMA/510(K) Number
K030083
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2010
Device Explanted Year2016
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/08/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/18/2013
Device Catalogue NumberM001453620
Device Lot Number4045516
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/15/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 11/08/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date12/02/2016
Supplement Report FDA Received Date02/17/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age85 YR